MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR FIXED SELF DRILLING SCREW 4X14MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-FRANCE AVIATOR FIXED SELF DRILLING SCREW 4X14MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48844014
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the surgeon was using a plate.One of the screws was bottoming out and would not go below the plate.Tried a rescue screw and it did better.One minute delay.
 
Additional Manufacturer Narrative
Lot# pax.Method: visual analysis, device history review, complaint history review, risk assessment.Result: too much compressive torque during insertion of screw by the screwdriver results in breakage of screw tab.There was no breakage of the screw however some deformations on the threads were identified upon visual inspection.Conclusion: an excess compressive force and the deformation in the screw may have likely caused the reported event of screw jamming.
 
Event or Problem Description

Brand Name
AVIATOR FIXED SELF DRILLING SCREW 4X14MM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5732072
Report Number0009617544-2016-00238
Device Sequence Number622818
Product Code KWQ
UDI-Device Identifier07613252254706
UDI-Public(01)07613252254706
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48844014
Device Lot NumberPAX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/17/2016
Supplement Report FDA Received Date09/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1